PRO­TEIN SO­LU­TION

Health & Nutrition - - STAR TIME - Dr Rui Fer­nan­dez, Der­ma­tol­o­gist

I un­der­went cran­io­plasty surgery in De­cem­ber 2011 be­cause of a road ac­ci­dent. Be­fore that, I used to work out in the gym and post surgery, I restarted work­ing out af­ter con­sult­ing my doc­tor. I feel that my pro­tein in­take is not suf­fi­cient, and so plan to take whey pro­tein. I heard that whey pro­tein/ crea­tine in­take in­creases di­hy­drotestos­terone (DHT) which re­sults in bald­ness. This could lead to my scar vis­i­bil­ity. Is it true?

Pa­van Ku­mar pudi.pa­[email protected]

Whey pro­tein, ei­ther the iso­late or the con­cen­trate, does not in­crease testos­terone in the blood. How­ever, pro­tein shakes of­ten con­tain ad­di­tives such as in­or­ganic growth hor­mones and crea­tine that pro­mote the growth of mus­cle mass, and in do­ing so can also raise testos­terone lev­els in the blood stream. Th­ese ad­di­tives are not nec­es­sar­ily harm­ful, but in men with a fam­ily his­tory of bald­ness, the hair loss can be ac­cel­er­ated. You should avoid shakes con­tain­ing crea­tine.

Newspapers in English

Newspapers from India

© PressReader. All rights reserved.